MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's left (os) eye due to refractive surprise, myopia.The patient's daily activities were significantly affected.The patient was prescribed medication (pmn), details were not provided.The replacement lens model is unknown/not provided.There was no delay reported.The patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Weight & ethnicity¿ unknown, not provided.The intraocular lens (iol) was not returned for evaluation; therefore, failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer: yes.Section d9: date returned to manufacturer: apr 22, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half.The lens was cleaned and, no further issues were observed with the lens.Based on the return condition of the lens, no further product evaluation could be performed.A product quality deficiency could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14037865
Report Number3012236936-2022-00876
Device Sequence Number15021309
Product Code HQL
UDI-Device Identifier05050474529083
UDI-Public(01)05050474529083(17)260525
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030235
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date04/07/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale